Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 86, NWS Chicago, IL

October 30, 2021

NWS Chicago, IL issued this small craft advisory at Oct 30, 2021, 3:01 PM CDT. It took effect at Oct 31, 2021, 9:00 AM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2021, 3:01 PM CDT (20:01 UTC)
In effect from
Oct 31, 2021, 9:00 AM CDT
Expired
Nov 2, 2021, 3:00 PM CDT
In force
54 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

246 
WHUS73 KLOT 302001
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
301 PM CDT Sat Oct 30 2021

LMZ743>745-310415-
/O.CON.KLOT.SC.Y.0085.000000T0000Z-211031T0000Z/
/O.NEW.KLOT.SC.Y.0086.211031T1400Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
301 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 9 AM CDT
MONDAY...

* WHAT...For late this evening, waves to 6 ft occasionally to 8
  ft. For Sunday and Sunday night, northwest winds to 25 kt with a
  few 30 kt gusts, and waves to 8 ft occasionally to 10 ft 
  expected.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 7 PM CDT this evening, then from 9 AM Sunday to 9 
  AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-310415-
/O.CON.KLOT.SC.Y.0085.000000T0000Z-211031T0000Z/
/O.NEW.KLOT.SC.Y.0086.211031T1400Z-211101T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
301 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT SUNDAY...

* WHAT...For late this evening, waves to 6 ft occasionally to 8
  ft. For Sunday, northwest winds to 25 kt, and waves to 5 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 7 PM CDT this evening, then from 9 AM Sunday to 10
  PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
14 follow-up statements
468 
WHUS73 KLOT 302350
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
650 PM CDT Sat Oct 30 2021

LMZ740>742-310800-
/O.EXT.KLOT.SC.Y.0085.000000T0000Z-211031T0300Z/
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
650 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT
SUNDAY...

* WHAT...For the first Small Craft Advisory, north winds to 20 kt.
  Significant waves to 6 ft. Occasional waves to 8 ft. For the 
  second Small Craft Advisory, northwest winds to 25 kt. 
  Significant waves to 5 ft.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...For the first Small Craft Advisory, until 10 PM CDT this
  evening. For the second Small Craft Advisory, from 9 AM to 10 
  PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-310800-
/O.EXT.KLOT.SC.Y.0085.000000T0000Z-211031T0300Z/
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
650 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
9 AM CDT MONDAY...

* WHAT...For the first Small Craft Advisory, north winds to 20 kt.
  Significant waves to 6 ft. Occasional waves to 8 ft. For the
  second Small Craft Advisory, northwest winds to 25 kt. A few
  gusts to 30 kt. Significant waves to 8 ft. Occasional waves to 
  10 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...For the first Small Craft Advisory, until 10 PM CDT this
  evening. For the second Small Craft Advisory, from 9 AM Sunday 
  to 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
607 
WHUS73 KLOT 310306
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1006 PM CDT Sat Oct 30 2021

LMZ743>745-311115-
/O.EXP.KLOT.SC.Y.0085.000000T0000Z-211031T0300Z/
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1006 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
9 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. A few gusts to 30 kt.
  Significant waves to 8 ft. Occasional waves to 10 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...From 9 AM Sunday to 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-311115-
/O.EXP.KLOT.SC.Y.0085.000000T0000Z-211031T0300Z/
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1006 PM CDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT
SUNDAY...

* WHAT...Northwest winds to 25 kt. Significant waves to 5 ft.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...From 9 AM to 10 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
068 
WHUS73 KLOT 310814
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
314 AM CDT Sun Oct 31 2021

LMZ743>745-311615-
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
314 AM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. A few gusts to 30 kt. 
  Significant waves to 8 ft. Occasional waves to 10 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...From 9 AM this morning to 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-311615-
/O.CON.KLOT.SC.Y.0086.211031T1400Z-211101T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
314 AM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 10 PM CDT THIS EVENING...

* WHAT...Northwest winds to 25 kt. Significant waves to 5 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...From 9 AM this morning to 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
504 
WHUS73 KLOT 311459
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
959 AM CDT Sun Oct 31 2021

LMZ743>745-312300-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
959 AM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. A few gusts to 30 kt. 
  Significant waves to 8 ft. Occasional waves to 10 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...Until 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-312300-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211101T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
959 AM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northwest winds to 25 kt. Significant waves to 5 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
042 
WHUS73 KLOT 312013
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
313 PM CDT Sun Oct 31 2021

LMZ740>742-010415-
/O.EXT.KLOT.SC.Y.0086.000000T0000Z-211101T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
313 PM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. Significant waves to 5 ft.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-010415-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
313 PM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. A few gusts to 30 kt. 
  Significant waves to 8 ft. Occasional waves to 10 ft.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...Until 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
310 
WHUS73 KLOT 010211
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
911 PM CDT Sun Oct 31 2021

LMZ743>745-011015-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211101T1400Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
911 PM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

* WHAT...Northwest winds 30 kt. Significant waves to 8 ft.
  Occasional waves to 10 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...Until 9 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ740>742-010900-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211101T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
911 PM CDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Northwest winds to 25 kt. Significant waves to 5 ft.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
927 
WHUS73 KLOT 010803
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
303 AM CDT Mon Nov 1 2021

LMZ740>742-010915-
/O.CAN.KLOT.SC.Y.0086.000000T0000Z-211101T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
303 AM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Waves have subsided below small craft advisory criteria.

$$

LMZ743-744-011500-
/O.EXT.KLOT.SC.Y.0086.000000T0000Z-211101T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
303 AM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Waves up to 6 ft occasionally to 8 ft.

* WHERE...Gary to Burns Harbor IN and Calumet Harbor IL to Gary 
  IN.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-011615-
/O.EXT.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
303 AM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT TUESDAY...

* WHAT...Waves up 6 ft occasionally to 8 ft, winds up to 25 kt.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

- Izzi
913 
WHUS73 KLOT 011434
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
934 AM CDT Mon Nov 1 2021

LMZ743-744-011545-
/O.EXP.KLOT.SC.Y.0086.000000T0000Z-211101T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
934 AM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds and waves no longer appear hazardous to small crafts.
However, waves of 2 to 4 feet will continue throughout the day. 

$$

LMZ745-012245-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
934 AM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT
TUESDAY...

* WHAT...West winds to 25 kt and significant waves to 5 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Borchardt
674 
WHUS73 KLOT 011851
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
151 PM CDT Mon Nov 1 2021

LMZ740>744-020000-
/O.EXB.KLOT.SC.Y.0086.000000T0000Z-211102T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
151 PM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds to 25 kt.

* WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet 
  Harbor IL to Burns Harbor IN.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-020300-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
151 PM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT
TUESDAY...

* WHAT...West winds to 25 kt and waves of 3 to 5 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Borchardt
046 
WHUS73 KLOT 020013
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
713 PM CDT Mon Nov 1 2021

LMZ740>744-020115-
/O.EXP.KLOT.SC.Y.0086.000000T0000Z-211102T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
713 PM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished and are no longer hazardous for small craft.

$$

LMZ745-020815-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
713 PM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT
TUESDAY...

* WHAT...West to northwest winds to 25 kt, significant waves up to
  6 ft, and occasional waves up to 8 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
641 
WHUS73 KLOT 020221
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
921 PM CDT Mon Nov 1 2021

LMZ745-021030-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
921 PM CDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT
TUESDAY...

* WHAT...West winds to 30 kt becoming northwest to 25 kt, 
  significant waves up to 6 ft, and occasional waves up to 8 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
395 
WHUS73 KLOT 020843
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
343 AM CDT Tue Nov 2 2021

LMZ745-021645-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
343 AM CDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...Northwest winds to 25 kt and significant waves to 6 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

- Izzi
337 
WHUS73 KLOT 021429
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
929 AM CDT Tue Nov 2 2021

LMZ745-022000-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
929 AM CDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...West winds to 25 kt and significant waves to 5 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Borchardt
265 
WHUS73 KLOT 021935
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
235 PM CDT Tue Nov 2 2021

LMZ745-022045-
/O.EXP.KLOT.SC.Y.0086.000000T0000Z-211102T2000Z/
Burns Harbor to Michigan City IN-
235 PM CDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

Winds and waves will continue to gradually subside. Accordingly,
the Small Craft Advisory will be allowed to expire at 3 PM CDT
this afternoon. 

$$

Borchardt

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:56 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 30, 2:56 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
256 PM CDT Sat Oct 30 2021

.SHORT TERM...
255 PM CDT

Through Sunday night...

The forecast point of emphasis for tonight is cloud cover, one
because it is the meteorological element of most challenge over
the next 12 hours, and two because there is heightened interest
due to possible viewing of the northern lights. Otherwise through
the rest of the weekend, Halloween looks breezy with gusts of 25
to near 30 mph throughout the daytime hours, and a chill in the
air that will be felt by evening (wind chills in the 30s). This
also leads into the high likelihood of a freeze for part of the
area Sunday night.

The stubborn low pressure responsible for the wet end to the
workweek is finally on its way east passing over the central
Appalachians this evening. The outer edges of its cyclonic flow
will lose its grip of the area this evening, with surface winds
turning light northwesterly. The solid cloud shield has its back
edge roughly near I-80 in Illinois and over the southern part of
the lake as of 230 PM. There are some broken clouds still in
stretches north of there into eastern Wisconsin. This cloud cover
generally is moving to the south-southeast slowly within the
cloud-bearing northerly flow.

A sampling of the latest aircraft soundings indicated a fairly
weak inversion strength of 1.5C over about a 3 kft depth, which
would point toward a good sign of clearing the more cellular
activity currently north of I-80 . However, high resolution
guidance indicates this inversion will strengthen a bit after dark
(which is not uncommon), and likely will slow the rate of
clearing north, so suspect some areas of clouds will remain north
of I-80 and east of I-39 in the hours just after sunset. Advection
of the clouds will then become the main mechanism for clearing
through the evening. High resolution guidance, including the mean
of several of those in the 12Z HREF, supports this shoving clouds
gradually south-southeast, with most of the broken clouds out of
the CWA sometime in the early overnight or so. However that may be
the time more clouds start to approach from the northwest, though
the trend today has been slower with that, more so arriving after
daybreak Sunday.

A quick-moving cold front extends from the Arrowhead of Minnesota
to the Central Plains this afternoon and will sweep through the
area Sunday morning. This will remain progressive as it is tied to
a quick-moving, deepening low across the Canadian prairie
provinces. Because of that, it will provide gusty winds. While
there will be cloud cover along and behind it for a few hours
during the morning (maybe even brief sprinkles) to limit mixing
some, there is a stout isallobaric component and good cold
advection just above the boundary layer (850 mb temperatures
dropping around 6C in 6-8 hours across northern IL). Forecast
profiles show some spread in guidance, but top of the channel
winds look to at least support 25 to 28 mph and could be a few
gusts over 30 mph. This includes right behind the front as well as
during the afternoon when the sky should trend more sunny.

All Hallows Eve after dark will see the winds gradually slacken
but with the clear sky the temperatures will be falling. The winds
do not look to become calm during the night, but enough cold air
is in place for 29 to 32 degree lows across much of interior
northern Illinois. This will be the first freeze as well as the
first mid 30s into the heart of the Chicago area.

MTF

&&

.LONG TERM...
255 PM CDT

Monday through Saturday...

The extended period continues to feature dry and cooler than
normal conditions for the upcoming workweek as well as the area's
first widespread subfreezing temperatures.

A broad upper trough will sag south across the Midwest this week
with persistent surface northwest flow keeping temperatures cool
across the region. Sunday night into Monday an upper jet streak
will be located overhead and to our east northeast. An axis of
associated precipitation develops in the favorable right entrance
region for ascent in western Nebraska. This will drift east
southeast through the day. At this time it looks like any remnant
precipitation should remain south of the local area, but some very
light precip or virga could drift across areas well south of
Interstate-80. For now will maintain a dry forecast. Multiple
mid-level waves dance around the upper trough through the period,
but limited moisture in the lower levels should limit this to
mainly increased cloud cover.

As for temperatures, highs during the period will generally be in
the 40s each day. Overnight lows dip down into the lower to mid
30s downtown and along the lakeshore. Those in the suburbs and
south of Interstate-80 will likely see lows in the upper 20s and
lower 30s. Those in northern central Illinois, toward Rockford,
could see temps dip into the lower 20s Wednesday night.

Petr

&&

.AVIATION...
For the 18Z TAFs...

The aviation forecast points of interest are:

- North-northeast winds becoming north-northwest 21Z-22Z, but
  diminishing in speed

- MVFR ceilings this afternoon and early evening, likely
  scattering before a period of MVFR again Sunday morning

- Gusty northwest winds Sunday late morning and afternoon

Area airports continue to feel linger effects of the expansive
low pressure that is now finally headed east over southern Ohio.
The winds oriented more off the lake have been more dominant than
what would otherwise be a north-northwest wind today, yielding to
a prevailing 010-020 degrees at ORD and MDW. We expect that to
remain the case early this afternoon. During mid to late
afternoon, a gradual backing to 350 degrees is forecast. As that
occurs, speeds will diminish with a loss in gusts. Otherwise for
the remainder of the afternoon into early evening will be mainly
broken clouds near the upper end of MVFR category.

After a quiet night, a strong cold front currently over the
Northern Plains will sweep through the area Sunday morning.
Upstream observations and guidance trends support a 3-6 hour
period of MVFR clouds from just ahead to a few hours behind this
frontal passage. Also cannot entire rule out brief sprinkles but
of no impact. The winds with the frontal passage will turn
northwest and gusty. Spotty upper 20 kt gusts could be realized
from late morning on with more regular mid 20 kt gusts forecast.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until 7 PM Saturday.

     Small Craft Advisory...LMZ743-LMZ744-LMZ745...9 AM Sunday to 9
     AM Monday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742...9 AM Sunday to 10
     PM Sunday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 30, 2:45 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
245 PM CDT Sat Oct 30 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-311945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
245 PM CDT Sat Oct 30 2021 /345 PM EDT Sat Oct 30 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday night through Thursday night...
  Significant Freeze Risk.

DISCUSSION:

Each night Sunday night through Thursday night will feature
periods of subfreezing temperatures for outlying northern
Illinois.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-311945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
245 PM CDT Sat Oct 30 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Hazardous conditions for small craft are likely.

Petr

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 1:50 AM CDTRiver Flood AdvisoryLOTGrundy, LaSalle49 hr
Oct 30, 6:23 AM CDTRiver Flood WarningLOTLaSalle26 hr
Oct 30, 10:36 AM CDTRiver Flood AdvisoryLOTGrundy10 hr
Oct 30, 11:24 AM CDTRiver Flood AdvisoryLOTLaSalle62 hr

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.